Alert archive / Arizona / Dust Storm Warnings in 2018
Dust Storm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this dust storm warning at Jul 9, 2018, 5:34 PM MST for Mohave County, Arizona. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2018, 5:34 PM MST (00:34 UTC)
- Expired
- Jul 9, 2018, 6:30 PM MST
- In force
- 56 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 69 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 776 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 3012 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
461
WWUS55 KVEF 100037
DSWVEF
BULLETIN - EAS ACTIVATION REQUESTED
Dust Storm Warning
National Weather Service Las Vegas NV
534 PM MST Mon Jul 9 2018
AZC015-100130-
/O.NEW.KVEF.DS.W.0002.180710T0034Z-180710T0130Z/
Mohave AZ-
534 PM MST Mon Jul 9 2018
The National Weather Service in Las Vegas has issued a
* Dust Storm Warning for...
West central Mohave County in northwestern Arizona...
* Until 630 PM MST.
* At 534 PM MST, a wall of dust was along a line extending from 15
miles northwest of Valentine to near the Kingman Airport, moving
west at 30 mph.
HAZARD...Less than a quarter mile visibility with strong wind in
excess of 50 mph.
SOURCE...Doppler radar.
IMPACT...Dangerous life-threatening travel.
This includes Route 66 and Highway 93.
Locations impacted include... Kingman, Chloride, New
Kingman-Butler, Dolan Springs, and Golden Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not drive into a dust storm. PULL ASIDE STAY ALIVE!
&&
LAT...LON 3584 11456 3504 11438 3516 11376 3568 11359
TIME...MOT...LOC 0034Z 084DEG 18KT 3563 11375 3516 11393
$$
Adair1 follow-up statement
893
WWUS55 KVEF 100101
DSWVEF
Dust Storm Warning
National Weather Service Las Vegas NV
558 PM MST Mon Jul 9 2018
AZC015-100130-
/O.CON.KVEF.DS.W.0002.000000T0000Z-180710T0130Z/
Mohave AZ-
558 PM MST Mon Jul 9 2018
...A DUST STORM WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR WEST
CENTRAL MOHAVE COUNTY...
At 558 PM MST, a wall of dust was along a line Pierce Ferry Road and
Archibald Wash near Kingman, moving west at 50 mph.
HAZARD...Near zero visibility with damaging wind in excess of 60
mph.
SOURCE...Doppler radar and Web Cams.
IMPACT...Dangerous life-threatening travel.
This includes Pierce Ferry Road, Highway 93 between Kingman and
Willow Beach.
Locations impacted include...
Kingman, Chloride, New Kingman-Butler, Dolan Springs, and Golden
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not drive into a dust storm. PULL ASIDE STAY ALIVE!
&&
LAT...LON 3584 11456 3504 11438 3516 11376 3568 11359
TIME...MOT...LOC 0058Z 084DEG 18KT 3562 11389 3515 11407
$$
AdairWhat forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this dust storm warning went out at Jul 9, 2:14 PM MST, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 9, 2:14 PM MST, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 214 PM PDT Mon Jul 9 2018 .SYNOPSIS...An active monsoon pattern will continue through the next week with daily thunderstorm chances across most of the region. A disturbance will result in enhanced chances for thunderstorms that could produce sudden damaging wind gusts (mainly along and SE of the I-15 corridor) late this afternoon through the evening. Temperatures will cool Tuesday and Wednesday then begin to increase late this week. && DISCUSSION...Convection starting to fire along the higher terrain of Clark, Lincoln and the Mogollon Rim of central and eastern Arizona. Inverted trough over eastern Arizona will be the trigger to a potentially active late afternoon and evening across Mohave County, Colorado River, as well as eastern Clark and San Bernardino Counties. Jet-let on the northwest flack of the inverted trough will be cutting across Mohave County late this afternoon with area of 40 kt 0-6km Bulk Shear. As the storms come off the higher terrain they will be moving into region of DCAPE in excess of 1000 J/kg which is a favorable environment for damaging wind potential. The Flash Flood Threat looks to more isolated due to expected forward motion of storms along fast moving cold pools. On Tuesday and Wednesday, inverted trough will be slowly moving westward across southern/central California. Tomorrow's forecast is predicated on just how active this evening gets. The atmosphere at least south and east of Las Vegas could be worked over well enough that Tuesday could be less active. However, further west ahead of the inverted trough Inyo County and western San Bernardino Counties. Beyond Wednesday, moisture looks to linger across the region for continue diurnal cycle of afternoon/evening convection. && .AVIATION...For McCarran...Focus of the forecast will be this evening with strong outflow wind potential from the east impacting the terminal. Storms over Arizona/southwest Utah will continue to propagate into the lower deserts late this afternoon/evening. Strong outflow winds from the storms look to arrive at the terminal between 01z and 03z this evening. This looks to be the strongest potential for winds with gusts possibly in excess of 40 kts. There may be a potential of a weaker second push of winds more from a southerly direction between 05z and 08z. There is moderate confidence in the event occurring with lower confidence in the second push of wind this evening. Thunderstorm activity should then decrease for the second half of the night into Tuesday morning before re-firing Tuesday afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Expecting widespread thunderstorm activity this evening and overnight across Mohave County into southern Nevada and California. With these strong thunderstorms, gusty outflow winds over 40 knots are possible, especially in Mohave County through the Colorado River Valley. Scattered thunderstorms should linger through much of the night before dissipating early Tuesday morning. Storms are expected to redevelop across the entire region Tuesday afternoon and evening. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION REQUESTED FOR MOHAVE COUNTY THIS AFTERNOON AND TONIGHT. Spotter activation may also be needed for Clark and San Bernardino counties late this afternoon through tonight. Thunderstorms are expected to develop across Arizona late today that could produce widespread damaging wind gusts that may move west across the Colorado River Valley. There will be chances for thunderstorms each day through the next week. Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Pierce For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:28 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
| Jul 9, 5:54 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 36 min |
| Jul 9, 6:27 PM MST | Dust Storm Warning | VEF | Mohave | 63 min |
| Jul 9, 6:31 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 9, 6:47 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Jul 9, 9:21 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 54 min |
| Jul 10, 12:04 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 10, 2:26 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
| Jul 10, 3:53 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 10, 4:17 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Jul 10, 4:54 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 51 min |
Nearby
Dust Storm Warnings in Arizona, 2018Every dust storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.